MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. GRAY RELOAD FOR 60MM ECHELON; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. GRAY RELOAD FOR 60MM ECHELON; STAPLE, IMPLANTABLE
Catalog Number ECR60M
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 3/21/2024.D4: batch # 921a13.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an peritonectomy procedure, a reload was opened and found to be bent/broken.No further details were provided.No patient consequences reported.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/1/2024.D4: batch # 876a98.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection was conducted on the returned reload.Visual analysis of the returned sample determined that one ecr60m reload was received unfired, with the one-piece sled slightly out of position, with pan bend and partially dislodged from right side making it nonfunctional.No functional test was performed due to the condition of the reload.It is also possible that handling by the customer could dislodge the pan.Dislodgement as a result of the removal of the reload from the device is the most likely scenario.It is possible that when removing the staple retainer in an upward and distal to proximal sliding manner prior to loading the reload into the device can eject the sled from the proximal end of the reload.The ifu instruct the user to leave the staple retainer in position until the reload is loaded into the device.Please reference the instruction for use for more information.Device history review: a manufacturing record evaluation was performed for the finished device batch number 876a98, and no non-conformances were identified.

Brand Name
GRAY RELOAD FOR 60MM ECHELON
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
PR  
3035526892
MDR Report Key18949530
Report Number3005075853-2024-02302
Device Sequence Number15430257
Product Code GDW
UDI-Device Identifier10705036013792
UDI-Public10705036013792
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECR60M
Device Lot Number921A13
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/21/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown